Thunderstorm Wind, Lander
- When
- June 3, 7:14 PM PST to 7:15 PM PST
- Where
- Lander County, 5.53 mi NNW of Peterson Station to 6.06 mi N of Peterson Station
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 39.300, -117.580
A thunderstorm produced a dry microburst wind gust to 61 mph at the Desatoya Mountain RAWS in southwest Lander County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A thunderstorm produced a dry microburst wind gust to 61 mph at the Desatoya Mountain RAWS in southwest Lander County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 3, 2:47 PM PST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 347 PM PDT SUN JUN 3 2012 .SYNOPSIS...A COLD FRONT WILL PUSH INTO WESTERN NEVADA DURING THE DAY ON MONDAY. AHEAD OF THE FRONT STRONG WINDS...BLOWING DUST...AND HIGH FIRE DANGER WILL IMPACT CENTRAL AND EASTERN NEVADA. MUCH COOLER WEATHER...VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL OCCUR BEHIND THE COLD FRONT MONDAY NIGHT INTO TUESDAY. && .SHORT TERM...SUNDAY NIGHT THROUGH TUESDAY. ANOTHER HOT DAY TODAY WITH HIGHS ONCE AGAIN REACHING NEAR RECORD LEVELS AS THE DESERT SOUTHWEST 500MB RIDGE BUILDS OVER THE AREA IN RESPONSE TO THE DIGGING PACIFIC TROUGH OFF THE COAST. NOT MUCH ACTIVITY ON THE RADAR THUS FAR TODAY...BUT THERE ARE BUILD-UPS ALONG THE CENTRAL NEVADA CONVERGENCE ZONE...WITH THE HRRR/NAM/GFS/EC ALL INDICATING THE POSSIBILITY OF CONVECTION THIS EVENING ACROSS CENTRAL NEVADA. HAVE KEPT AN ISOLATED CHANCE FOR A STRIKE OR TWO ACROSS THE AREA. TOMORROW LOOKS TO BE A WINDY DAY WITH A VERY STRONG COLD FRONT PUSHING INTO WESTERN NEVADA BY TUESDAY 00Z. 700MB WINDS WILL INCREASE TO 40KTS OUT AHEAD OF THE FRONT...IN ADDITION TO A 994 SURFACE LOW OVER NORTHERN ELKO COUNTY. THIS WILL ALLOW WINDS TO REACH ADVISORY CRITERIA ACROSS ALL ZONES WITH GUSTS UP TO 50MPH...WITH A FEW GUSTS UP TO 55 MPH ACROSS THE HIGHER PASSES. BEHIND THE FRONT ON MONDAY NIGHT RAIN SHOWERS ARE EXPECTED ACROSS HUMBOLDT COUNTY...AS THE UPPER LEVEL 500MB PUSHES PACIFIC MOISTURE INTO THE REGION. RAIN SHOWERS WILL SPREAD INTO ELKO...EUREKA...LANDER COUNTIES THROUGH THE NIGHT WITH THE GREATEST QPF EXPECTED ACROSS NORTHERN ELKO COUNTY. IT WILL REMAIN BREEZY AND DRY SOUTH OF HIGHWAY 50. BY TUESDAY THE UPPER LEVEL 500MB TROUGH WILL SWING THROUGH NORTHERN NEVADA. THE COLD POOL ALOFT WILL KEEP THINGS UNSTABLE...WHICH WILL RESULT IN SCATTERED VALLEY RAIN SHOWERS AND EVEN MOUNTAIN SNOW SHOWERS AS SNOW LEVELS DROP DOWN TO 7500FT ACROSS NORTHERN NV. WITH THE COLD AIR ALOFT THERE WILL BE A NOTICEABLE TEMPERATURE SWING OF 30 DEGREES AT THE SURFACE WITH HIGHS ONLY EXPECTED TO REACH AROUND 60. IT WILL ONCE AGAIN REMAIN MOSTLY DRY SOUTH OF HIGHWAY 50...WITH THE GREATEST CHANCES FOR RAIN PRECIP ACROSS NORTHERN NEVADA. QPF AMOUNTS OF GREATER THAN .25" COULD BE POSSIBLE NORTH OF I-80...WITH .10" BETWEEN I-80 AND HIGHWAY 50...WITH LESS THEN .01" SOUTH OF HIGHWAY 50. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. COLD DRY AND STABLE AIR OVER THE GREAT BASIN TUESDAY NIGHT WITH LOW TEMPERATURES EARLY WEDNESDAY NEAR OR BELOW FREEZING IN MOST VALLEY LOCATIONS. THE COLD OVERNIGHT TEMPERATURES ARE THE MAIN CONCERN DURING THE MIDDLE OF THE COMING WEEK...AS THE GROWING SEASON HAS BEGUN IN MANY AREAS. BOTH AFTERNOON HIGH AND OVERNIGHT LOW TEMPERATURES WILL TREND UPWARD WEDNESDAY THROUGH FRIDAY...WITH LOWS REBOUNDING BACK INTO THE 40S AND HIGHS CLIMBING BACK INTO THE LOW TO MID 80S BY FRIDAY. FORECAST CONFIDENCE DECLINES BEYOND FRIDAY AS MODELS DISAGREE WITH THE HANDLING OF THE NEXT UPPER LEVEL LOW COMING IN FROM THE PAC NW. FOR NOW WENT WITH SOME LOW END SLIGHT CHANCE POPS BOTH SATURDAY AND SUNDAY AFTERNOONS. && .AVIATION...ISOLATED THUNDERSTORMS WILL REMAIN A POSSIBILITY INTO THIS EVENING ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA. NOT EXPECTING ANY LIGHTNING NEAR KWMC KEKO KELY OR KTPH HOWEVER. WINDS MONDAY WILL BECOME STRONG ACROSS THE REGION...WITH VISIBILITIES POSSIBLY REDUCED BY THE AFTERNOON HOURS DUE TO BLOWING DUST. && .FIRE WEATHER...THIS EVENING WILL FEATURE ISOLATED DRY THUNDERSTORMS AND LOW HUMIDITY IN FIRE ZONES 454...455...457...AND 467. ON MONDAY A COLD FRONT WILL MOVE INTO THE REGION WITH SHOWERS AND THUNDERSTORMS. EXPECT DRY THUNDERSTORMS IN ZONES 455...457...AND 470. ADDITIONALLY...VERY STRONG WINDS WITH GUSTS UP TO 50 MPH WILL OCCUR IN ALL FIRE ZONES AND LOW HUMIDITY IN ALL ZONES EXCEPT FOR 467 WHERE THE RH'S WILL BE ABOVE 15 PERCENT. TUESDAY AND WEDNESDAY WILL BRING WETTING RAINS...COOLER TEMPERATURES AND HUMIDITY ABOVE 15 PERCENT TO THE REGION. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM MONDAY TO 5 AM PDT TUESDAY FOR NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. WIND ADVISORY FROM 11 AM TO 11 PM PDT MONDAY FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY... NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. RED FLAG WARNING FROM 11 AM TO 11 PM PDT MONDAY FOR HUMBOLDT COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... SOUTHWESTERN ELKO COUNTY. && 95/96/96/93
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 357 PM PDT SUN JUN 3 2012 NVZ030-031-033>041-042300- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 357 PM PDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. VERY GUSTY WINDS WILL DEVELOP AS A COLD FRONT MOVES INTO THE GREAT BASIN. WIND GUSTS UP TO 50 MPH WILL OCCUR THUS A WIND ADVISORY HAS BEEN ISSUED FOR MONDAY. THIS WILL RESULT IN CRITICAL FIRE WEATHER DANGER...AS WELL AS DIFFICULT DRIVING CONDITIONS AND AREAS OF BLOWING DUST. TUESDAY WILL BE MUCH COOLER WITH RAIN SHOWERS AND HIGHER ELEVATION SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The Reno radar (KRGX), 169 km away, was scanning. The volume nearest the first event began at 03:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2012Every state in 2012This day in weather historyWarnings in Nevada, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374732.